Alert archive / California / Beach Hazards Statements in 2014
Beach Hazards Statement 17, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Sep 3, 2014, 2:33 PM PDT for Los Angeles County, California. It took effect at Sep 4, 2014, 2:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2014, 2:33 PM PDT (21:33 UTC)
- In effect from
- Sep 4, 2014, 2:00 PM PDT
- Expired
- Sep 4, 2014, 9:20 PM PDT
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Nicolas Is., CA (KNSI), launched 12:00Z, 9.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
608 WHUS46 KLOX 032133 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 233 PM PDT WED SEP 3 2014 ...STRONG RIP CURRENTS AND BUILDING SURF THURSDAY THROUGH MONDAY WITH POTENTIAL COASTAL FLOODING BEGINNING SATURDAY EVENING... .STRONG SOUTHERLY SWELLS WILL CREATE HIGH SURF AND STRONG RIP CURRENTS ALONG SOUTH FACING BEACHES OF LOS ANGELES AND VENTURA COUNTIES. THE STRONG RIP CURRENTS WILL BEGIN THURSDAY AFTERNOON AS SWELLS FROM THE SOUTHERN HEMISPHERE ARRIVES AND THE SURF BEGINS TO BUILD. THE LARGEST SURF WILL OCCUR ON SATURDAY AND SUNDAY AS SWELLS FROM TROPICAL STORM NORBERT COMBINE WITH THE SOUTHERN HEMISPHERE. THESE CONDITIONS MAY CONTINUE INTO MONDAY. COMBINED WITH A NEAR 7 FOOT HIGH TIDE...THESE SWELLS WILL ALSO POSE A THREAT FOR COASTAL FLOODING OF LOW LYING AREAS...ESPECIALLY NEAR SOUTH FACING COASTS. CAZ040-041-040545- /O.NEW.KLOX.BH.S.0017.140904T2100Z-140909T1000Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 233 PM PDT WED SEP 3 2014 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR LARGE SURF AND STRONG RIP CURRENTS...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * HAZARDS...STRONG RIP CURRENTS AND SNEAKER WAVES WILL BE CREATED AHEAD OF AND WITH THE LARGE SURF. THE GREATEST THREAT WILL BEGIN THURSDAY AFTERNOON AS THE LARGER SWELLS ARRIVE AND THE SURF BEGINS TO BUILD... AND REMAINS UNTIL THE END OF THE EVENT LATE ON MONDAY. * SURF...SURF WILL BEGIN TO BUILD THURSDAY AFTERNOON AND BY SATURDAY MAY AVERAGE 4 TO 7 FEET THROUGH MONDAY. * COASTAL FLOODING...COASTAL FLOODING IS POSSIBLE ACROSS LOW LYING AREAS NEAR SOUTH FACING BEACHES DURING THE EVENING HIGH TIDES ON SATURDAY...SUNDAY... AND MONDAY. * LOCATIONS MOST IMPACTED...IN LOS ANGELES COUNTY... BEACHES FROM LONG BEACH THROUGH THE PALOS VERDES PENINSULA... INCLUDING CABRILLO BEACH AND POINT FERMIN AS WELL AS MALIBU AND ZUMA BEACHES. IN VENTURA COUNTY... BEACHES AT OR NEAR PORT HUENEME... POINT MUGU... COUNTY LINE... AND OXNARD SHORES. * IMPACTS...THE LARGE SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING AND SURFING CONDITIONS. SNEAKER WAVES CAN BRING UNEXPECTEDLY LARGE WAVES ACROSS ROCKS AND JETTIES NEAR THE WATERS EDGE...AND SUDDENLY INUNDATE BEACHES. IN ADDITION... THE LARGE SWELLS AND SURF AT EVENING HIGH TIDE ON SATURDAY THROUGH MONDAY WILL RESULT IN MINOR COASTAL FLOODING ACROSS LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. STAY OFF ROCKS AND JETTIES AND AWAY FROM THE WATERS EDGE TO AVOID BEING SWEPT AWAY BY SNEAKER WAVES. NEVER TURN YOUR BACK TO THE OCEAN. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ KJ/DG/RK SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
4 follow-up statements
709 WHUS46 KLOX 040421 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 921 PM PDT WED SEP 3 2014 ...STRONG RIP CURRENTS AND BUILDING SURF THURSDAY THROUGH MONDAY WITH POTENTIAL COASTAL FLOODING BEGINNING SATURDAY EVENING... .STRONG SOUTHERLY SWELLS WILL CREATE HIGH SURF AND STRONG RIP CURRENTS ALONG SOUTH FACING BEACHES OF LOS ANGELES AND VENTURA COUNTIES. THE STRONG RIP CURRENTS WILL BEGIN THURSDAY AFTERNOON AS SWELLS FROM THE SOUTHERN HEMISPHERE ARRIVES AND THE SURF BEGINS TO BUILD. THE LARGEST SURF WILL OCCUR ON SATURDAY AND SUNDAY AS SWELLS FROM HURRICANE NORBERT COMBINE WITH THE SOUTHERN HEMISPHERE SWELL. THESE CONDITIONS MAY CONTINUE INTO MONDAY. COMBINED WITH A NEAR 7 FOOT HIGH TIDE...THESE SWELLS WILL ALSO POSE A THREAT FOR COASTAL FLOODING OF LOW LYING AREAS... ESPECIALLY NEAR SOUTH FACING COASTS. CAZ040-041-041300- /O.CON.KLOX.BH.S.0017.140904T2100Z-140909T1000Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 921 PM PDT WED SEP 3 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * HAZARDS...STRONG RIP CURRENTS AND SNEAKER WAVES WILL BE CREATED AHEAD OF AND WITH THE LARGE SURF. THE GREATEST THREAT WILL BEGIN THURSDAY AFTERNOON AS THE LARGER SWELLS ARRIVE AND THE SURF BEGINS TO BUILD...AND REMAIN UNTIL THE END OF THE EVENT LATE ON MONDAY. * SURF...SURF WILL BEGIN TO BUILD THURSDAY AFTERNOON AND BY SATURDAY MAY AVERAGE 4 TO 7 FEET THEN CONTINUE THROUGH MONDAY. * COASTAL FLOODING...COASTAL FLOODING IS POSSIBLE ACROSS LOW LYING AREAS NEAR SOUTH FACING BEACHES DURING THE EVENING HIGH TIDES ON SATURDAY...SUNDAY... AND MONDAY. * LOCATIONS MOST IMPACTED...IN LOS ANGELES COUNTY...BEACHES FROM LONG BEACH THROUGH THE PALOS VERDES PENINSULA...INCLUDING CABRILLO BEACH AND POINT FERMIN AS WELL AS MALIBU AND ZUMA BEACHES. IN VENTURA COUNTY...BEACHES AT OR NEAR PORT HUENEME... POINT MUGU...COUNTY LINE...AND OXNARD SHORES. * IMPACTS...THE LARGE SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING AND SURFING CONDITIONS. SNEAKER WAVES CAN BRING UNEXPECTEDLY LARGE WAVES ACROSS ROCKS AND JETTIES...AND SUDDENLY INUNDATE BEACHES. IN ADDITION...THE LARGE SWELLS AND SURF AT EVENING HIGH TIDE ON SATURDAY THROUGH MONDAY WILL RESULT IN MINOR COASTAL FLOODING ACROSS LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. STAY OFF ROCKS AND JETTIES AND AWAY FROM THE WATERS EDGE TO AVOID BEING SWEPT AWAY BY SNEAKER WAVES. NEVER TURN YOUR BACK TO THE OCEAN. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ KJ/DG/RK/SIRARD SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
158 WHUS46 KLOX 041223 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 523 AM PDT THU SEP 4 2014 ....BUILDING SURF TODAY THROUGH FRIDAY WILL PEAK OVER THE WEEKEND... ...POTENTIAL FOR MINOR COASTAL FLOODING BEGINNING SATURDAY EVENING... .LARGE AND LONG PERIOD SOUTHERLY SWELLS WILL CAUSE SURF TO BUILD ALONG SOUTH FACING BEACHES OF LOS ANGELES AND VENTURA COUNTIES LATER TODAY THROUGH FRI...WITH SURF PEAKING SATURDAY AND SUNDAY AS SWELL FROM HURRICANE NORBERT COMBINE WITH A SWELL ORIGINATING IN THE SOUTHERN HEMISPHERE. THERE WILL BE AN INCREASING RISK OF STRONG RIP CURRENTS BEGINNING THIS AFTERNOON...WITH A HIGH LIKELIHOOD OF DANGEROUS RIP CURRENTS FRIDAY THROUGH AT LEAST EARLY MONDAY. SURF MAY REACH HIGH SURF CRITERIA LEVELS OVER THE WEEKEND. THE ELEVATED SURF...COMBINED WITH A HIGH TIDES BETWEEN 6 AND 7 FEET WILL POSE A THREAT FOR AT LEAST MINOR COASTAL FLOODING IN LOW LYING AREAS...ESPECIALLY NEAR SOUTH FACING COASTS DURING THE TIMES OF HIGH TIDE OVER THE WEEKEND. CAZ040-041-042030- /O.CON.KLOX.BH.S.0017.140904T2100Z-140909T1000Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 523 AM PDT THU SEP 4 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 PM PDT THIS AFTERNOON THROUGH LATE MONDAY NIGHT... * HAZARDS...STRONG RIP CURRENTS AND SNEAKER WAVES WILL ARE EXPECTED AHEAD OF AND WITH THE LARGE SURF. THE THREAT WILL INCREASE THIS AFTERNOON...THEN THE THREAT OF SNEAKER WAVES AND HIGH RIP CURRENTS WILL PERSIST THROUGH MONDAY. * SURF...SURF WILL BEGIN TO BUILD THURSDAY AFTERNOON. DURING THE PEAK OF THE EVENING...SATURDAY THROUGH MONDAY...SURF MAY AVERAGE 4 TO 7 FEET...WITH LOCALLY HIGHER SETS. SURF IS EXPECTED TO BE HIGHEST ON EXPOSE SOUTH FACING BEACHES. * COASTAL FLOODING...COASTAL FLOODING IS POSSIBLE ACROSS LOW LYING AREAS NEAR SOUTH FACING BEACHES DURING THE EVENING HIGH TIDES ON SATURDAY...SUNDAY... AND MONDAY. * LOCATIONS MOST IMPACTED...IN LOS ANGELES COUNTY...BEACHES FROM LONG BEACH THROUGH THE PALOS VERDES PENINSULA...INCLUDING CABRILLO BEACH AND POINT FERMIN AS WELL AS MALIBU AND ZUMA BEACHES. ALSO...THE SOUTHERN AND EASTERN SHORES OF CATALINA ISLAND WILL BE STRONGLY AFFECTED. IN VENTURA COUNTY...BEACHES AT OR NEAR PORT HUENEME... POINT MUGU...COUNTY LINE...AND OXNARD SHORES. * IMPACTS...THE LARGE SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING AND SURFING CONDITIONS. SNEAKER WAVES CAN BRING UNEXPECTEDLY LARGE WAVES ACROSS ROCKS AND JETTIES...AND SUDDENLY INUNDATE BEACHES. IN ADDITION...THE LARGE SWELLS AND SURF AT EVENING HIGH TIDE ON SATURDAY THROUGH MONDAY WILL RESULT IN MINOR COASTAL FLOODING ACROSS LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. STAY OFF ROCKS AND JETTIES AND AWAY FROM THE WATERS EDGE TO AVOID BEING SWEPT AWAY BY SNEAKER WAVES. NEVER TURN YOUR BACK TO THE OCEAN. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ DB SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
550 WHUS46 KLOX 042034 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 134 PM PDT THU SEP 4 2014 ....BUILDING SURF BEGINNING TODAY WITH THE LARGEST SURF SATURDAY AND SUNDAY... ...POTENTIAL FOR MINOR COASTAL FLOODING NEAR EVENING HIGH TIDE ON SATURDAY THROUGH MONDAY... .LARGE AND LONG PERIOD SOUTHERLY SWELLS WILL CAUSE SURF TO BUILD ALONG SOUTH FACING BEACHES OF LOS ANGELES AND VENTURA COUNTIES BEGINNING THIS AFTERNOON WITH THE LARGEST SURF IMPACTING SOUTHERN CALIFORNIA BEACHES SATURDAY AND SUNDAY. STRONG RIP CURRENTS WILL ALSO BEGIN TO DEVELOP THIS AFTERNOON AND WILL CONTINUE THROUGH AT LEAST EARLY MONDAY. SURF MAY REACH HIGH SURF CRITERIA LEVELS OVER THE WEEKEND. THE ELEVATED SURF... COMBINED WITH HIGH TIDES BETWEEN 6 AND 7 FEET... WILL POSE A THREAT FOR AT LEAST MINOR COASTAL FLOODING IN LOW LYING AREAS ESPECIALLY NEAR SOUTH FACING COASTS DURING THE TIMES OF EVENING HIGH TIDE OVER THE WEEKEND AND MONDAY NIGHT. CAZ087-050445- /O.EXB.KLOX.BH.S.0017.140904T2100Z-140908T1300Z/ CATALINA ISLAND- 134 PM PDT THU SEP 4 2014 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR RIP CURRENTS AND ELEVATED SURF ...WHICH IS IN EFFECT THROUGH LATE SUNDAY NIGHT. * HAZARDS...STRONG RIP CURRENTS AND SNEAKER WAVES ARE EXPECTED AHEAD OF AND WITH THE LARGE SURF. THE THREAT WILL INCREASE THIS AFTERNOON...THEN THE THREAT OF SNEAKER WAVES AND HIGH RIP CURRENTS WILL PERSIST THROUGH MONDAY. * SURF...SURF WILL BEGIN TO BUILD THIS AFTERNOON. DURING THE PEAK OF THE EVENING...SATURDAY THROUGH MONDAY...SURF MAY AVERAGE 4 TO 7 FEET...WITH LOCALLY HIGHER SETS. SURF IS EXPECTED TO BE HIGHEST ON EXPOSED SOUTH FACING BEACHES. * COASTAL FLOODING...COASTAL FLOODING IS POSSIBLE ACROSS LOW LYING AREAS NEAR SOUTH FACING BEACHES DURING THE EVENING HIGH TIDES ON SATURDAY...SUNDAY... AND MONDAY. * LOCATIONS MOST IMPACTED...THE SOUTHERN AND EASTERN SHORES OF CATALINA ISLAND WILL BE STRONGLY AFFECTED. * IMPACTS...THE LARGE SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING AND SURFING CONDITIONS. SNEAKER WAVES CAN BRING UNEXPECTEDLY LARGE WAVES ACROSS ROCKS AND JETTIES...AND SUDDENLY INUNDATE BEACHES. IN ADDITION...THE LARGE SWELLS AND SURF AT EVENING HIGH TIDE ON SATURDAY THROUGH MONDAY WILL RESULT IN MINOR COASTAL FLOODING ACROSS LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. STAY OFF ROCKS AND JETTIES AND AWAY FROM THE WATERS EDGE TO AVOID BEING SWEPT AWAY BY SNEAKER WAVES. NEVER TURN YOUR BACK TO THE OCEAN. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ CAZ040-041-050445- /O.EXT.KLOX.BH.S.0017.140904T2100Z-140908T1300Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 134 PM PDT THU SEP 4 2014 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE SUNDAY NIGHT... * HAZARDS...STRONG RIP CURRENTS AND SNEAKER WAVES ARE EXPECTED AHEAD OF AND WITH THE LARGE SURF. THE THREAT WILL INCREASE THIS AFTERNOON...THEN THE THREAT OF SNEAKER WAVES AND HIGH RIP CURRENTS WILL PERSIST THROUGH MONDAY. * SURF...SURF WILL BEGIN TO BUILD THIS AFTERNOON. DURING THE PEAK OF THE EVENING...SATURDAY THROUGH MONDAY...SURF MAY AVERAGE 4 TO 7 FEET...WITH LOCALLY HIGHER SETS. SURF IS EXPECTED TO BE HIGHEST ON EXPOSED SOUTH FACING BEACHES. * COASTAL FLOODING...COASTAL FLOODING IS POSSIBLE ACROSS LOW LYING AREAS NEAR SOUTH FACING BEACHES DURING THE EVENING HIGH TIDES ON SATURDAY...SUNDAY... AND MONDAY. * LOCATIONS MOST IMPACTED...IN LOS ANGELES COUNTY...BEACHES FROM LONG BEACH THROUGH THE PALOS VERDES PENINSULA...INCLUDING CABRILLO BEACH AND POINT FERMIN AS WELL AS MALIBU AND ZUMA BEACHES. IN VENTURA COUNTY...BEACHES AT OR NEAR PORT HUENEME... POINT MUGU...COUNTY LINE...AND OXNARD SHORES. * IMPACTS...THE LARGE SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING AND SURFING CONDITIONS. SNEAKER WAVES CAN BRING UNEXPECTEDLY LARGE WAVES ACROSS ROCKS AND JETTIES...AND SUDDENLY INUNDATE BEACHES. IN ADDITION...THE LARGE SWELLS AND SURF AT EVENING HIGH TIDE ON SATURDAY THROUGH MONDAY WILL RESULT IN MINOR COASTAL FLOODING ACROSS LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. STAY OFF ROCKS AND JETTIES AND AWAY FROM THE WATERS EDGE TO AVOID BEING SWEPT AWAY BY SNEAKER WAVES. NEVER TURN YOUR BACK TO THE OCEAN. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ KJ/CK SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
540 WHUS46 KLOX 050420 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 920 PM PDT THU SEP 4 2014 CAZ040-041-087-051230- /O.CAN.KLOX.BH.S.0017.000000T0000Z-140908T1300Z/ /O.NEW.KLOX.SU.Y.0016.140905T0420Z-140908T1300Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 920 PM PDT THU SEP 4 2014 ...HIGH SURF ADVISORY REPLACES BEACH HAZARDS STATEMENT...IN EFFECT UNTIL 6 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS REPLACED A BEACH HAZARDS STATEMENT WITH A HIGH SURF ADVISORY. THIS ADVISORY IS IN EFFECT UNTIL 6 AM PDT MONDAY. THE BEACH HAZARDS STATEMENT HAS BEEN CANCELLED. * SURF...SURF WILL BUILD THROUGH FRIDAY...PEAK AT 4 TO 7 FEET SATURDAY AND SUNDAY...THEN SUBSIDE THROUGH MONDAY MORNING. THE HIGHEST SURF IS EXPECTED ON EXPOSED SOUTH FACING BEACHES. * COASTAL FLOODING...COASTAL FLOODING IS POSSIBLE ACROSS LOW LYING AREAS NEAR SOUTH FACING BEACHES DURING THE EVENING HIGH TIDE ON SATURDAY AND SUNDAY. * LOCATIONS MOST IMPACTED...IN LOS ANGELES COUNTY...BEACHES FROM LONG BEACH THROUGH THE PALOS VERDES PENINSULA...INCLUDING CABRILLO BEACH AND POINT FERMIN AS WELL AS MALIBU AND ZUMA BEACHES. IN VENTURA COUNTY...BEACHES AT OR NEAR PORT HUENEME...POINT MUGU...COUNTY LINE...AND OXNARD SHORES. * TIDES...A HIGH TIDE NEAR 4.2 FEET WILL OCCUR AROUND 730 AM PDT FRIDAY...FOLLOWED BY A LOW TIDE NEAR 2 FEET AROUND 1245 PM PDT FRIDAY. THE EVENING HIGH TIDE FRIDAY WILL BE JUST OVER 6 FEET. * IMPACTS...THE LARGE SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING AND SURFING CONDITIONS. SNEAKER WAVES CAN BRING UNEXPECTEDLY LARGE WAVES ACROSS ROCKS AND JETTIES...AND SUDDENLY INUNDATE BEACHES. IN ADDITION...THE LARGE SWELLS AND SURF DURING THE EVENING HIGH TIDE ON SATURDAY AND SUNDAY MAY RESULT IN MINOR COASTAL FLOODING ACROSS LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ HALL/DB SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Sep 3, 2:25 PM PDT, 8 minutes earlier.
Area forecast discussion, Sep 3, 2:25 PM PDT, 8 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 225 PM PDT WED SEP 3 2014 ...MARINE/BEACHES DISCUSSION UPDATED... .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE OFF THE WEST COAST WILL BRING BELOW NORMAL TEMPERATURES AND EXTENSIVE NIGHT THROUGH MORNING LOW CLOUDS TO THE COASTS AND VALLEYS THROUGH THE END OF THE WEEK. A WARMING TREND IS EXPECTED INTO THE WEEKEND AS HIGH PRESSURE EXPANDS WEST...FOLLOWED BY SOME COOLING EARLY NEXT WEEK. && .SHORT TERM (TODAY-SAT)... QUIET WEATHER WILL CONTINUE IN THE SHORT TERM...WITH DRY SW FLOW AT MID-LEVELS AHEAD OF A WEAK POSITIVELY TILTED TROUGH OFF THE WEST COAST. TOMORROW WILL BE VERY SIMILAR TO TODAY WITH JUNE-LIKE WEATHER. MARINE LAYER WILL REMAIN AROUND 2500 FEET DEEP (PLUS OR MINUS A COUPLE HUNDRED FEET). LOW CLOUDS WILL BE SLOW TO CLEAR AGAIN...WITH BEACHES FROM VENTURA COUNTY NORTH STRUGGLING TO CLEAR IN THE AFTERNOON. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL IN MOST PLACES AS WELL. ON FRIDAY AND SATURDAY...HEIGHT AND THICKNESS VALUES WILL RISE...AS THE RIDGE OF HIGH PRESSURE TO OUR EAST STARTS TO EXPAND WEST. THIS ALONG WITH WEAKENING ONSHORE SURFACE PRESSURE GRADIENTS WILL BRING WARMING ON FRIDAY AND SATURDAY...WITH THE MORE NOTICABLE WARMING ON SATURDAY. THE MARINE LAYER DEPTH SHOULD SHRINK TO ABOUT 1000 FEET BY SATURDAY MORNING AS WELL...SQUASHING THE OVERNIGHT LOW CLOUDS AND FOG OUT OF MOST VALLEY LOCATIONS. .LONG TERM (SUN-WED)... LOWER CONFIDENCE IN THE LONG TERM AS RECENT LONG-RANGE MODEL RUNS HAVE INTRODUCED THE POSSIBILITY OF SOME MOISTURE FROM TROPICAL STORM NORBERT INTO OUR FORECAST AREA FOR THE SUNDAY THROUGH TUESDAY PERIOD. NORBERT IS CURRENTLY SOUTH OF BAJA CALIFORNIA AND IS PROJECTED TO MOVE NORTHWESTWARD ALONG THE COAST OF BAJA THROUGH THE WEEKEND...WITH SOME REMNANT MOISTURE POSSIBLY REACHING OUR AREA BY SUNDAY. THE 12Z GFS IS THE MOST AGRESSIVE MODEL...WITH 850 DEWPOINTS GREATER THAN 8C MAKING IT AS FAR NORTH AS SOUTHERN SLO COUNTY BY MONDAY. THE LAST COUPLE RUNS OF THE ECMWF HAVE BEEN MORE CONSERVATIVE...WITH 850 DEWPOINTS GREATER THAN 8C REMAINING NEAR THE BORDER OF EASTERN LA COUNTY. THE GEM TELLS A SIMILAR STORY TO THE ECMWF. FOR NOW...JUST ADDED SOME SILENT POPS (LESS THAN 15%) TO EASTERN LA COUNTY AND INCREASED THE CLOUD COVERAGE FOR THE SUNDAY THROUGH TUESDAY TIME PERIOD. WE WILL WAIT TO SEE IF THE LONG RANGE MODELS SHOW SOME RUN-TO-RUN CONSISTENCY BEFORE ADDING ANY CHANCE OF THUNDERSTORMS TO THE FORECAST. AT THIS TIME IT LOOKS LIKE AREAS SOUTH AND EAST OF LA COUNTY WILL HAVE A BETTER CHANCE OF SEEING SOME CONVECTIVE ACTIVITY. OF COURSE THE TEMPERATURE AND LOW CLOUDS FORECAST IN THE LONG TERM WILL DEPEND A LOT ON WHAT HAPPENS WITH NORBERT...BUT RIGHT NOW WE ARE EXPECTING SUNDAY TO BE SIMILAR TO SATURDAY...WITH THE VALLEYS IN THE 90S...INLAND COASTAL AREAS IN THE 80S...AND BEACHES IN THE 70S. A COOLING TREND IS POSSIBLE FOR MONDAY AND TUESDAY AS A WEAK TROUGH OF LOW PRESSURE APPROACHES FROM THE NW AND PUSHES ANY MOISTURE FROM NORBERT OUT OF THE AREA BY TUESDAY OR WEDNESDAY. && .AVIATION...03/1800Z... OVERALL...MODERATE CONFIDENCE IN 18Z TAF PACKAGE... WITH HIGH CONFIDENCE IN A RETURN OF LOW CLOUDS TO THE COASTAL AND ADJACENT VALLEYS TONIGHT BUT LOW-MODERATE CONFIDENCE IN THE TIMING AND INTENSITY. CONDITIONS TONIGHT AND TOMORROW MORNING WILL BE SIMILAR ENOUGH TO THOSE JUST PAST TO FORECAST SIMILAR TIMING... LOCATION... AND INTENSITY IN THE LATEST TAF PACKAGE. OTHERWISE AND ELSEWHERE VFR CONDITIONS WILL PREVAIL. KLAX...MODERATE CONFIDENCE IN 18Z TAF PACKAGE... WITH HIGH CONFIDENCE IN A RETURN OF LOW CLOUDS TONIGHT BUT LOW-MODERATE CONFIDENCE IN THE TIMING AND INTENSITY. CONDITIONS TONIGHT AND TOMORROW MORNING WILL BE SIMILAR ENOUGH TO THOSE JUST PAST TO FORECAST SIMILAR TIMING AND INTENSITY IN THE LATEST TAF PACKAGE. OTHERWISE VFR CONDITIONS WILL PREVAIL. KBUR...MODERATE CONFIDENCE IN 18Z TAF PACKAGE... WITH HIGH CONFIDENCE IN A RETURN OF LOW CLOUDS TONIGHT BUT LOW-MODERATE CONFIDENCE IN THE TIMING AND INTENSITY. CONDITIONS TONIGHT AND TOMORROW MORNING WILL BE SIMILAR ENOUGH TO THOSE JUST PAST TO FORECAST SIMILAR TIMING AND INTENSITY IN THE LATEST TAF PACKAGE. OTHERWISE VFR CONDITIONS WILL PREVAIL. && .MARINE...03/230 PM... OVERALL...HIGH CONFIDENCE IN LATEST MARINE FORECAST. A WEAK TO LOCALLY MODERATE WESTERLY FLOW WILL CONTINUE ACROSS THE COASTAL WATERS THROUGH THE WEEKEND. THERE MAY BE SOME LOCAL GUSTS TO 25 KNOTS AROUND POINT CONCEPTION DURING THE AFTERNOON AND EVENING HOURS...BUT WIDESPREAD SMALL CRAFT CONDITIONS ARE NOT ANTICIPATED. .BEACHES...03/230 PM... A LONG PERIOD SOUTH SWELL (2-4 FT AT 18-20 SECONDS) ORIGINATING FROM THE SOUTHERN HEMISPHERE WILL BEGIN TO MOVE INTO THE COASTAL WATERS THURSDAY INTO THURSDAY NIGHT... PEAKING SATURDAY AND SUNDAY... THEN DIMINISHING ON MONDAY. ELEVATED SURF AND HIGH RIP CURRENT RISK ARE LIKELY ACROSS SOUTH FACING BEACHES OF LOS ANGELES AND VENTURA COUNTIES DURING THIS TIME. WHILE THE SURF HEIGHTS WILL MUCH LOWER THAN THOSE WE SAW WITH HURRICANE MARIE...THERE IS A CHANCE THAT A HIGH SURF ADVISORY WILL BE NEEDED. THERE IS ALSO A POTENTIAL FOR MINOR COASTAL FLOODING DURING THE EVENING HIGH TIDES ON SATURDAY THROUGH MONDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... BEACH HAZARDS STATEMENT (SEE LAXCFWLOX). && PUBLIC...SUKUP AVIATION...KJ MARINE/BEACHES...KJ SYNOPSIS...SUKUP WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 3, 6:00 AM PDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT WED SEP 3 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-041300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT WED SEP 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY MODERATE TO LARGE SURF WILL LIKELY AFFECT SOUTH FACING BEACHES LATE THURSDAY INTO SATURDAY.
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 6:43 PM PDT | Small Craft Advisory | LOX | 8 hr |
Nearby
Beach Hazards Statements in California, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.